Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 4, 2021, 10:46 PM EDT for Brevard County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 10:46 PM EDT (02:46 UTC)
- Expired
- May 4, 2021, 11:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
589 WWUS82 KMLB 050246 SPSMLB Special Weather Statement National Weather Service Melbourne FL Issued by National Weather Service Corpus Christi TX 1046 PM EDT Tue May 4 2021 FLZ045-047-053-147-050330- Southern Brevard County-Osceola-Northern Brevard County-Orange- 1046 PM EDT Tue May 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES... At 1044 PM EDT, a strong thunderstorm was located near Lone Cabbage Fish Camp, moving east at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Titusville, Rockledge, Cocoa, Cocoa Beach, Cape Canaveral, Port Saint John, Lone Cabbage Fish Camp, Titusville Airport, Sharpes, Merritt Island, Canaveral Groves, Bellwood and Canaveral Acres. LAT...LON 2824 8098 2841 8106 2859 8070 2834 8059 TIME...MOT...LOC 0244Z 248DEG 22KT 2836 8094 $$ TE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 4:24 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 4, 4:24 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Melbourne FL Issued by National Weather Service Corpus Christi TX 424 PM EDT Tue May 4 2021 .DISCUSSION... Tonight-Wednesday...Another warm day is underway with temperatures currently in the upper 80s to lower 90s across the region. We will likely warm a few more degrees as temps near the mid 90s. A quick look at radar and satellite reveals the sea breeze beginning to push inland and is currently just to the west of the KMLB radar. Still expecting convection to fire up this afternoon as a result of local boundary interaction and peak diurnal heating. The 15Z KXMR sounding showed a weakening cap and increasing instability. Recent hi-res guidance continues to hint at isolated to scattered showers and thunderstorms developing across the western counties by ~22Z and begin advancing east, eventually moving offshore by 05/06Z. If any strong to potentially severe storms develop, we could see some stronger winds as DCAPE over 1000 J/kg is in place. Convection will begin to wane through the evening hours. More of the same is expected on Wednesday. The mid to upper level high overhead will nudge slightly south as a upper trough slides towards the Atlantic coast. At the surface, a cold front to our northwest will continue to slowly track our way. Expecting activity to develop once again along the sea breeze during the afternoon hours tomorrow. A few models are hinting at a piece of H7 energy dipping south tomorrow which may result in an uptick of convection. However, confidence is not too high in that solution playing out. Wednesday Night-Thursday night...Expect isolated to scattered convection will linger into the early evening hours Wednesday night from the Space Coast southward to the Treasure coast before moving offshore and diminishing late in the evening. The environment is still favorable for higher rain chances on Thursday in advance of the front that will be pushing south into the area. Models are depicting the higher moisture axis will remain over the northern Florida peninsula on Thursday. Convection developing near the frontal boundary will likely approach the northern CWA by late Thursday morning. Westerly winds will increase on Thursday in advance of the front. Expect sea-breeze boundary to activate in the afternoon with slightly unstable air mass in place. CAPE values are forecast to be near 1500 J/kg. With mid level dry air in place south of the deeper moisture axis, gusty winds are expected with the scattered to numerous convection that develops by the afternoon. By sunset, convection will be near the coast. Dry conditions are expected for overnight period Thursday night. Friday-Monday...The end of the week looking to take a 180 degree turn from the mid week pattern, with high pressure building in behind the cold front Friday afternoon, scouring out the area for Saturday. GFS/ECM now in much closer agreement than previous runs on timing of the cold front departure, lingering the boundary across south FL and the Treasure Coast early Friday with it pushing towards the FL Straits by the afternoon. Have restricted PoPs to just St Lucie and Martin counties and adjacent waters due to the slightly faster progression of the boundary. North winds will quickly veer onshore by Friday night as high pressure shifts from the MS Valley to central Georgia. This weekend, the high will continue to drift seaward, with onshore flow shifting southeasterly prior to daybreak Sunday. Rain chances on Saturday will be non-existent, however return Sunday with the southeasterly wind shift bringing Caribbean moisture back across south FL, with 20% PoPs for the Treasure Coast. By early next week, a return to a "pre-wet season" pattern will commence as the ridge axis extends across the state and diurnally driven showers and storms appear in the afternoon hours over the interior. Another warming trend will arrive late this week, as temps Friday in the low to mid 80s return to the 90s areawide Sunday and beyond. Lows will follow the same trend, bottoming out in the upper 50s to lower 60s Sat morning, reaching the upper 60s/lower 70s by next week. && .AVIATION /18Z TAFs/... VFR conditions currently prevailing across the region. Winds will remain out of the south-southwest and gust around 20 knots this afternoon. Isolated to scattered showers and thunderstorms are expected to develop inland this afternoon and push towards the coast through this evening. Added a mention of VCTS across all terminals and TEMPOs for TSRA across the all terminals except for FPR/SUA. Reduced visibilities, low ceilings and gusty winds are possible with any stronger storm. Convection clears the area by 05/06Z. VFR conditions expected overnight with a few passing low clouds. && .MARINE... The sea breeze is beginning it's inland push with gusty southeasterly winds developing in it's wake. Showers and thunderstorms will be possible late this afternoon and evening along the coast and over the nearshore waters. Winds will begin to weaken this evening with more of the same expected tomorrow. Isolated to scattered showers and storms along the afternoon sea breeze will continue into the evening hours Wednesday night from south of the Space Coast to the Treasure Coast. Scattered to numerous showers and lightning storms are expected Thursday ahead of a cold front that will move south across the waters Thursday night. Some of these storms will be strong, with locally higher winds and seas. Winds shift to northwest Friday and northeast by Friday evening and continue through Saturday as high pressure builds into Florida. The high pressure ridge will move east into the Atlantic Sunday. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 73 87 / 40 30 10 60 MCO 73 94 72 91 / 30 30 10 60 MLB 74 90 73 88 / 40 40 20 70 VRB 73 90 73 87 / 30 40 30 60 LEE 74 94 72 89 / 10 30 10 60 SFB 74 95 73 90 / 30 30 10 60 ORL 74 94 73 90 / 30 30 10 60 FPR 73 90 73 88 / 30 40 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...99/TC...Corrected for short term LONG TERM....99/TC AVIATION...99/TC
Hazardous weather outlook, May 4, 5:28 AM EDT, 17 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 528 AM EDT Tue May 4 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 528 AM EDT Tue May 4 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and a few lightning storms are expected once again across east central Florida again today. Similar to Monday, The greatest chance for storms will be west of Interstate 95 during the late afternoon through sunset, with storms moving NE at 15 to 20 mph back across the coastal counties through late evening. Today's strongest storms will be capable of producing brief gusty winds up to 45 mph, frequent cloud to ground lightning, small hail and torrential downpours of around one inch. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms may produce wind gusts to around 35 knots over interior lakes as well as the Intracoastal and nearshore Atlantic during the late afternoon and early evening, especially across Volusia and northern Brevard Counties. Boaters should watch for storms approaching from the southwest today, and seek safe harbor in advance of storms. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present at all east central Florida beaches today. If entering the ocean, remember to swim only within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered late afternoon and early evening showers and storms are forecast again on Wednesday, followed by scattered to numerous showers and lightning storms on Thursday ahead of a cold front, which will cross the area Thursday night. Some of these storms will likely be strong to severe, with strong to possibly damaging wind gusts, hail, frequent cloud to ground lightning strikes and torrential downpours. Drier weather will take hold form late Friday through this weekend. The rip current threat will be moderate again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, May 4, 10:46 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL Issued by National Weather Service Corpus Christi TX 1046 PM EDT Tue May 4 2021 FLZ045-047-053-147-050330- Southern Brevard County-Osceola-Northern Brevard County-Orange- 1046 PM EDT Tue May 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES... At 1044 PM EDT, a strong thunderstorm was located near Lone Cabbage Fish Camp, moving east at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Titusville, Rockledge, Cocoa, Cocoa Beach, Cape Canaveral, Port Saint John, Lone Cabbage Fish Camp, Titusville Airport, Sharpes, Merritt Island, Canaveral Groves, Bellwood and Canaveral Acres. LAT...LON 2824 8098 2841 8106 2859 8070 2834 8059 TIME...MOT...LOC 0244Z 248DEG 22KT 2836 8094 TE
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| May 5, 6:34 PM EDT | Special Weather Statement | MLB | Seminole | 56 min |
| May 5, 6:55 PM EDT | Special Marine Warning | MLB | 95 min | |
| May 5, 7:23 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.